Monday, November 27, 2006

Here it is...an update

I'm actually blogging while my children surround me. One is drinking juice, playing with cars and watching the Wiggles. The other just came into the living room with a pink baseball cap on, her juice, seventeen books (not kidding), a puzzle, a play plate and a basket, all placed in a Wal-Mart Shopping Cart. Watching the toys, games and books just ooooooooze out of the bedroom is....tiring.

What a weekend!! or Week! or TWO WEEKS!! My goodness! Today is my first "normal" SAHM day in a very, very long time. and I am pooped! I thought I would update you all on some of the health issues I have been having. A week and a half ago I went to the doctor to talk to him about these headaches I have been having very frequently. He switched my blood pressure medication. I was on my happy way and went to New York a few days later. While there, especially in the plane, I did not feel right. My head felt a ton of pressure, my hands would fall completely asleep, and I just felt tired. I also felt like I couldn't take deep breaths. But I blamed it on the whirlwind trip. I came home on a Friday night and was exhausted, nauseous and again, I did not feel like me. But mostly, I was having very frequent heart palpitations, like 25 a day. I sat around alot, which is not very typical of me. On Sunday, I felt the same. By evening, I checked my blood pressure and it was actually high, around 140/96, on medication and my pulse was low, around 60. (that is low for me, it's typically in the high 80's, low 90's) So, Monday I went back to the doctor. He said I was having an allergic reaction to the type of BP medication (beta blocker) he put me on and it was actually causing me to experience asthma. So, my head feeling like it was going to explode and the hands going numb was just me not getting enough OXYGEN. Nice, eh? So, he prescribed something new for me to take that night. I got it filled while doing my Thanksgiving Day shopping after my appointment. Got home, ate dinner, went shopping again with the family and came home. I took the medicine and laid in bed...very excited to feel like myself again. BUT, I didn't. I woke up Tuesday with the worst migraine in the history of the world. I'm not even going to go into specifics because no words do it justice. But, let's just say my doctor called in Vicodin and Imitrex and nothing worked. Not to mention I had both Anna and Noah alone from 7am-6pm. die die die die. That's how I felt. My BP was up to 145/101. Finally, at 9pm I had relief after being able to lay in the dark by myself, taking a Tylenol 3 and an 800 mg Ibuprofen, drinking Gatorade and eating crackers. (which was good after vomitting as much as I did) I also had to miss my Mommy's Group which made me soooooooooooooo sad. Anyway, I couldn't help but think the migraine was caused by my new BP medication, so I stopped taking it. On Wednesday, I resumed my old, old meds and have yet to call my doctor back. Would you believe I am actually scared to see my doctor? I feel like I have gone against his back or something crazy like that. Here is what I know...I have spent $40 in co-pays and $100 in co-pays for medication. That is $140 in Christmas money that I will not get back and I have two full bottles of BP medication that I will never take again. Let's just say, the little headache I have right now, is just fine with me for now. (Can I just tell you that my sister who lives in Michigan was planning to visit for the holiday weekend. She arrived Wednesday afternoon and she came and picked my kids up and took them to my Mom's for almost 3 hours and fed them dinner. OMG, it was such a treat! Also, when she came to pick them up, she helped me clean the kids' room before leaving. I'm so lucky!)

There is my health update, I do plan on updating again later tonight, but you know how that goes. :-)
P.S. I finished this blog at least five hours after starting it. Blogging while the kids are awake just doesn't work too well.

Posted by Picasa

6 Comments:

  • At 11/27/2006 04:42:00 PM, Blogger amy f. said…

    Oh my gosh, Beth...what an AWFUL couple of weeks for you. I can't get over all of the complications you're having with these blood pressure medications. The issues you're describing sound so scary and painful! I can see where you're at right now with taking the original medication again and dealing with the smaller headaches, but it sucks....I wish there was a guarantee that you could immediately find the right medication for you!

    I understand how you feel about being out all that money for co-pays...really has to hurt this time of year. $100 co-pay?? Holy crap!

    I'm glad that you're generally feeling better right now. I am thinking of you! Maybe you should wait until after the holidays to really tackle the trial-and-error of this? I don't know though...I'm not in your situation! Thank you for updating us (by the way, at this point, I am feeling tons better than last night, just not 100% yet. Thanks for your concern, but YOUR health issues are more worrisome!). Keep us posted...thinking of you.

     
  • At 11/27/2006 06:56:00 PM, Blogger Jenn said…

    Hey, you've been on my mind since you mentioned a migraine. I'm so sorry you've had so much going on with your meds and I hope your doc can get you balanced out quick! How scary to go on a trip and then a long weekend while not feeling right. Glad your sister came in to relieve you of mommy duty for a short time. Feel better soon, okay!!!!!

    p.s. I hear you on the blogging with kids running around...

     
  • At 11/28/2006 09:52:00 AM, Blogger Sara T said…

    Holy crap!!!!!! How horrible!!! I am so sorry you had to go thru all of that. I really hope you feel better sweetie. I was really worried. I know how awful those migraines and asthma can be. So scary! I am so glad you have some kick ass family to help!

    I hope you feel yourself soon! I really miss you!!! Hugs!

     
  • At 11/28/2006 10:31:00 PM, Anonymous Anonymous said…

    I hope you're feeling better soon Beth. UGH. Can't the stupid doctor give you SAMPLES of the meds before you buy them? Seriously. If he tries to give you something else, I wouldn't leave the office w/o at least a week supply.

    Hugs.

     
  • At 11/29/2006 12:05:00 PM, Blogger Tracy said…

    Sorry to hear you were feeling so bad. Migraines are the worst especially when you need to be a mom. Unfortunately, I know from a lot of experience. I take Maxalt! I am telling you that is the only thing that helps me. All the other stuff didn't come close to what Maxalt does.

    I hope the doctor can help you fix all this.

     
  • At 11/29/2006 01:11:00 PM, Blogger elisa said…

    How awful! I wish I lived closer. I'd bring my girls and come over to help you.

    My husband takes BP meds, too and he's only 34. It totally sucks.

     

Post a Comment

<< Home

Photobucket - Video and Image Hosting